I was just prescribed Buspirone 10 mg. by the APRN and was told to take 1/2 a pill, up to a whole pill twice a day. I asked if I take it every day and she said "you don't have to, just whenever you feel anxious". She also said to take it later in the evening since it causes drowsiness. I don't see how it can help if I take it like that because I stay anxious pretty much all the time. Should I get a second opinion?
Rayvin follow the prescriber's directions but if you are nervous and such early in the day try 1/2 of the 10mg and as was said as needed so you could take the other half to one at bedtime.for the anxiety This is Buspar just the generic and works for the anxiety more than anything and well help you relax. Please don't go over the 10mg dose unless the prescriber tells you to hope that we'll help you take it during the day is okay if that is when you need it more. But be aware when you first start you good get a bit of dizziness or drowsiness. have a good day let us know how it goes Chuck1957
I hesitate disagreeing with a practitioner, but BuSpar (buspirone) is not an as needed type medication. It needs to build in your system to a therapeutic level and then maintain that level. Also, it is very important to always take this medication the same way, either always with food or always with out food, but never alternate. I would get a second opinion.
I found that it works better to start off on a small dose like 5mg. because it can cause dizziness until your body adjusts to it.
Then your doctor should help you to gradually increase it. In my experience, the dose I went to was too high and I started having dizziness and feeling weak and fatigued. Lowered dose took away those side effects. But I agree with the other members here:
Buspirone has to build up to a steady daily level in your body. It is not an "as needed" med. Hope this helps.
Ravin: I tried Buspirone for my severe Tourette's - and it worked wonders. However, I only had to take 5mg 1x a day, and I took it in the morning. The issue was, it had many side effects - and after 3 weeks I had to stop. As one of the other persons indicated, this is NOT a take-as-needed drug. You need to get more clarification or another opinion. Good luck! StarGlitter
- Buspirone Information for Consumers
- Buspirone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Feb 2010 • 3 answers
Posted 16 Jan 2016 • 2 answers
Posted 17 Mar 2016 • 2 answers
Posted 14 May 2016 • 2 answers
Posted 9 Jun 2016 • 3 answers